MAUDE Adverse Event Report: ARTHREX, INC. DYNANITE NITI STAPLE W/INSTRS 9WX10L; STAPLE, FIXATION, BONE

ARTHREX, INC. DYNANITE NITI STAPLE W/INSTRS 9WX10L; STAPLE, FIXATION, BONE
Model Number DYNANITE NITI STAPLE W/INSTRS 9WX10L
Health Effect - Clinical Codes Bacterial Infection (1735); Pain (1994); Swelling (2091); Discomfort (2330)
Date of Event 04/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that a patient had a bunion correction surgery on (b)(6) 2020.During the surgery, the surgeon implanted ar-8717ds-0910 dynanite niti staple (lot: 926197317) to fix the osteotomy.The patient experienced infection and swelling post op.The surgeon treated the patient with rounds of antibiotics, before ultimately deciding to perform a hardware removal.The removal procedure took place on (b)(6) 2020.The revision surgery was performed by the same surgeon who performed the primary surgery, and took place at the same facility.There was no need for additional hardware as the fusion site had healed and there was no infection in the bone, just surrounding soft tissue which was sent for biopsy.The rep reported the bone was not affected during this procedure, and actually had a great fusion.Additional information received on 4/29/2020: it was reported that ar-8717ds-0910 (lot: 926197317) was the only arthrex product implanted during the primary surgery, and the only arthrex product removed during the revision surgery.The patient started experiencing a reaction/pain and discomfort on (b)(6) 2020.The patient was experiencing redness and swelling.Cultures were taken in office, and again during surgery.The patient tested positive for staphylococcus.There are no de-identified x-ray copies available.

Brand Name
DYNANITE NITI STAPLE W/INSTRS 9WX10L
Common Device Name
STAPLE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10055733
Report Number1220246-2020-01837
Device Sequence Number14156295
Product Code JDR
UDI-Device Identifier00888867288058
UDI-Public00888867288058
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K172052
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 05/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model NumberDYNANITE NITI STAPLE W/INSTRS 9WX10L
Device Catalogue NumberAR-8717DS-0910
Device Lot Number926197317
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2020
Initial Report FDA Received Date05/14/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Other;